MAUDE Adverse Event Report: COOK INC; KNT TUBES, GASTROINTESTINAL

COOK INC; KNT TUBES, GASTROINTESTINAL
Catalog Number WOGS-1400-MKDT-A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt.Identifier) requested but not provided.Age at time of event, date of birth) requested but not provided.Weight) requested but not provided.Ultrathane wills-oglesby single lumen mallinckrodt inst modification gastrostomy set.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The male patient experienced difficulty when his g-tube was not working.The physician placed a guide to do an exchange/over the wire, and noted that the tube was completely broken about 2 inches from the distal end of the tube.The catheter looked like it had exploded, as it had completely separated while in the patient.A retrieval set was used to retrieve the distal portion of the catheter and no harm was reported to the patient.Another g tube was placed.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device record history, instructions for use (ifu), manufacturing instructions, drawings, quality control,trends and visual inspection of the returned device were conducted during the investigation.The device is shipped with ifu that describes the intended use, specific items are addressed such as warnings, precautions and instructions for placement and use of the device.The manufacturing record for this lot was reviewed, and nothing of note was observed.It should be noted that there are no other complaints of any nature associated with this lot.The visual examination reported the returned device was in two pieces.The hub and cook cope locking mechanism had been cut from the proximal portion of the shaft and were not returned.The distal portion showed the sideports to be produced to specification both in size and alignment.The two pieces were separated and the shaft had inflated at the separation point.We attempted to pass a cook 0.035 wire guide through both portions of the catheter and were able to pass the wire guide through the sections of the tube successfully.The investigation was able to mock up a catheter connected to a syringe at the proximal hub and clamp the distal end of the device with a hemostat.We were able to duplicate the reported event.Based on examination of the returned device and previously conducted experiments, it is reasonable to suggest that the drainage had stopped due to occlusion of the device.In the attempt to clear the obstruction, the catheter was broken and then had to be exchanged and replaced by the physician.Root cause was determined to be related to use and product handling.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5612203
Report Number1820334-2016-00211
Device Sequence Number13481490
Product Code KNT
UDI-Device Identifier00827002084179
UDI-Public(01)00827002084179(17)181203(10)6396500
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberWOGS-1400-MKDT-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2016
Supplement Report FDA Received Date07/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;